# SDR 2003FA0000264

- Difficulty date: March 6, 2003
- Submitted: March 6, 2003
- Operation: General aviation
- Aircraft: N27SF
- Make and model: Cessna 500CESSNA
- Aircraft serial: 5000064
- Aircraft time: 13,186 hours, 16,296 cycles
- System (JASC): 5520 · Elevator Structure
- Part: Arm
- Part number: 556555026
- Part serial: NA
- Condition: Cracked
- Location: Elevator
- Part time: 13,186 hours, 16,296 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE 5 INSPECTION A SMALL CRACK WAS DISCOVERED NEAR THE LT UPPER NUTPLATE ON THE ELEVATOR BOBWEIGHT SUPPORT ARM. AFTER REMOVING THE ASSEMBLY IT WAS DISCOVERED THAT THERE WERE MULTIPLE CRACKS AROUND ALL FOUR NUTPLATES. REPLACED BOTH SUPPORT ARMS. SUSPECT METAL FATIGUE AS CAUSE OF THE CRACKING. SUGGEST THAT THIS ASSEMBLY BE REMOVED AT EACH PHASE 5 INSPECTION TO INSPECT FOR CRACKING.
